Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 50, NWS La Crosse, WI

May 30, 2013Allamakee County, Clayton County, Iowa; Crawford County, Grant County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at May 30, 2013, 5:06 PM CDT for Allamakee County, Clayton County, Iowa; Crawford County, Grant County, Wisconsin. It was in force for 54 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2013, 5:06 PM CDT (22:06 UTC)
Expired
May 30, 2013, 6:00 PM CDT
In force
54 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Allamakee County, IA, Clayton County, IA, Crawford County, WI, Grant County, WI

The radar

The La Crosse radar (KARX), 125 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 5:19 PM CDTTSTM WND GST 50Edgewood, IANEARLY ZERO VISIBILITY WITH HEAVY RAIN
May 30, 5:43 PM CDTTSTM WND GST 55Luana, IA
May 30, 5:43 PM CDTTSTM WND GST 605 Se Garnavillo, IAALONG HIGHWAY 52
May 30, 5:50 PM CDTTSTM WND GST 50Mcgregor, IAZERO VISIBILITY WITH HEAVY RAIN
May 30, 5:52 PM CDTTSTM WND GST 45Glen Haven, WI
May 30, 5:59 PM CDTTSTM WND GST 605 S Eastman, WI
May 30, 6:04 PM CDTTSTM WND GST 50Lancaster, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 11:56 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
378 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

780 
WUUS53 KARX 302206
SVRARX
IAC005-043-WIC023-043-302300-
/O.NEW.KARX.SV.W.0050.130530T2206Z-130530T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
506 PM CDT THU MAY 30 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLAMAKEE COUNTY IN NORTHEAST IOWA...
  CLAYTON COUNTY IN NORTHEAST IOWA...
  SOUTHWESTERN CRAWFORD COUNTY IN SOUTHWEST WISCONSIN...
  GRANT COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 600 PM CDT

* AT 502 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM AURORA TO 44 MILES SOUTH OF GALENA...AND MOVING
  NORTH AT 65 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...TRAINED WEATHER SPOTTERS.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  STRAWBERRY POINT AROUND 515 PM CDT.
  VOLGA AND EDGEWOOD AROUND 520 PM CDT.
  ELKADER AROUND 530 PM CDT.
  POSTVILLE AND GARNAVILLO AROUND 535 PM CDT.
  GUTTENBERG AND MONONA AROUND 540 PM CDT.
  MCGREGOR AND WAUKON AROUND 550 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE JOY SPRINGS COUNTY 
PARK...WOOD...SAINT SEBALD...THOMASVILLE...BIXBY STATE 
PARK...UPDEGRAFF...FAIRVIEW...AND OSBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS MUCH OF EASTERN IOWA. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4264 9072 4267 9089 4264 9090 4264 9161
      4350 9161 4274 9042 4250 9043 4250 9063
TIME...MOT...LOC 2206Z 191DEG 57KT 4262 9170 4186 9059

HAIL...<.75IN
WIND...60MPH

$$

HALBACH
3 follow-up statements
520 
WWUS53 KARX 302219
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
519 PM CDT THU MAY 30 2013

IAC005-043-WIC023-043-302300-
/O.CON.KARX.SV.W.0050.000000T0000Z-130530T2300Z/
ALLAMAKEE IA-CLAYTON IA-CRAWFORD WI-GRANT WI-
519 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRANT...
SOUTHWESTERN CRAWFORD...CLAYTON AND SOUTHWESTERN ALLAMAKEE COUNTIES
UNTIL 600 PM CDT...

AT 516 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM VOLGA TO 29 MILES SOUTH OF GALENA...AND MOVING
NORTH AT 65 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ELKADER AROUND 530 PM CDT.
  POSTVILLE AND GUTTENBERG AROUND 535 PM CDT.
  MONONA AROUND 540 PM CDT.
  MCGREGOR AND MARQUETTE AROUND 545 PM CDT.
  WAUKON AND PRAIRIE DU CHIEN AROUND 550 PM CDT.
  HARPERS FERRY AND PLATTEVILLE AROUND 555 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE 
HIGHLAND...UPDEGRAFF...FAIRVIEW...OSBORNE...MEDERVILLE...
LITTLEPORT...ELKPORT...COMMUNIA AND MOTOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

IF ON OR NEAR THE MISSISSIPPI RIVER...GET AWAY FROM THE WATER AND 
MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING 
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE 
SHELTER NOW.

&&

LAT...LON 4264 9072 4267 9089 4264 9090 4264 9161
      4350 9161 4274 9042 4250 9043 4250 9063
TIME...MOT...LOC 2218Z 191DEG 57KT 4278 9157 4205 9054

HAIL...<.75IN
WIND...60MPH

$$

HALBACH
073 
WWUS53 KARX 302230
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
530 PM CDT THU MAY 30 2013

IAC005-043-WIC023-043-302300-
/O.CON.KARX.SV.W.0050.000000T0000Z-130530T2300Z/
ALLAMAKEE IA-CLAYTON IA-CRAWFORD WI-GRANT WI-
530 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRANT...
SOUTHWESTERN CRAWFORD...CLAYTON AND SOUTHWESTERN ALLAMAKEE COUNTIES
UNTIL 600 PM CDT...

AT 520 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A 
LINE EXTENDING FROM VOLGA TO SOUTH OF DUBUQUE...AND MOVING NORTH AT 
55 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

SEVERE THUNDERSTORMS WILL BE NEAR...
  POSTVILLE AND GUTTENBERG AROUND 540 PM CDT.
  MONONA AROUND 545 PM CDT.
  MCGREGOR AND MARQUETTE AROUND 550 PM CDT.
  WAUKON AND PRAIRIE DU CHIEN AROUND 555 PM CDT.
  LANCASTER AND HARPERS FERRY AROUND 600 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE 
GUNDER...ST.OLAF...OSTERDOCK...MILLVILLE...CLAYTON CENTER...TURKEY 
RIVER... AND LOCK AND DAM 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING 
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING.

IF ON OR NEAR THE MISSISSIPPI RIVER...GET AWAY FROM THE WATER AND 
MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING 
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE 
SHELTER NOW.

&&

LAT...LON 4264 9072 4267 9089 4264 9090 4264 9161
      4350 9161 4274 9042 4250 9043 4250 9063
TIME...MOT...LOC 2228Z 198DEG 48KT 4289 9154 4216 9050

HAIL...<.75IN
WIND...60MPH

$$

HALBACH
537 
WWUS53 KARX 302247
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
547 PM CDT THU MAY 30 2013

IAC005-043-WIC023-043-302300-
/O.CON.KARX.SV.W.0050.000000T0000Z-130530T2300Z/
ALLAMAKEE IA-CLAYTON IA-CRAWFORD WI-GRANT WI-
547 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRANT...
SOUTHWESTERN CRAWFORD...CLAYTON AND SOUTHWESTERN ALLAMAKEE COUNTIES
UNTIL 600 PM CDT...

AT 541 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES NORTHEAST OF POSTVILLE TO GALENA...AND
MOVING NORTH AT 60 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. 60 MPH WINDS WAS REPORTED BETWEEN 
         CARNAVILLO AND GUTTENBERG.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HARPERS FERRY AND PLATTEVILLE AROUND 555 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE HANOVER...ELDERGROVE...ANDY 
MOUNTAIN CAMPGROUND...PLATTEVILLE AIRPORT...BIG PATCH...KLONDYKE 
SECLUDED ACRES...LIMERY RIDGE...AND HAZEN CORNERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS NORTHEAST IOWA. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

IF ON OR NEAR THE MISSISSIPPI RIVER...GET AWAY FROM THE WATER AND 
MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING 
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE 
SHELTER NOW.

&&

LAT...LON 4264 9072 4267 9089 4264 9090 4264 9161
      4350 9161 4274 9042 4250 9043 4250 9063
TIME...MOT...LOC 2246Z 184DEG 57KT 4323 9148 4250 9044

HAIL...<.75IN
WIND...60MPH

$$

HALBACH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:07 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, May 30, 3:07 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
307 PM CDT THU MAY 30 2013

.SHORT TERM...(TONIGHT AND FRIDAY)
ISSUED AT 307 PM CDT THU MAY 30 2013

IMMEDIATE CONCERN WILL BE SEVERE THUNDERSTORM/FLASH FLOOD THREAT THIS
EVENING.

WATER VAPOR IMAGERY THIS AFTERNOON SHOWS A FAIRLY DEEP/NEGATIVELY
TILTED MID-LEVEL LONG WAVE TROUGH MOVING THROUGH THE CENTRAL PLAINS.
EMBEDDED WITH THIS TROUGH WAS A SHORT WAVE TROUGH EJECTING OUT OF
EASTERN KS/WESTERN MO. THIS WAS KICKING OFF CONVECTION ACROSS THAT
AREA. AHEAD OF THIS SYSTEM...ACROSS OUR AREA...MODERATE/STRONG 850MB
MOISTURE TRANSPORT WAS PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS
IN PRETTY MUCH UNIDIRECTIONAL FLOW THROUGH THE LOWEST 6 KM PER
PROFILER DATA.

EXPECTING CLUSTERS OF THUNDERSTORMS/BOWING SEGMENTS TO LIFT THROUGH
THE AREA INTO THIS EVENING. WILL ALSO HAVE TO KEEP AN EYE ON
TORNADIC THUNDERSTORMS WITH IMPRESSIVE HELICITY IN PLACE WITH
NEGATIVELY TILTED SURFACE TROUGH//GOOD TURNING IN THE LOWEST 3KM//
PUSHING THROUGH. EXPECTING SEVERE THREAT TO LAST UNTIL 9 PM...THEN
SIMMERING DOWN AFTERWARDS WITH THE PASSAGE OF THIS TROUGH AND
MOISTURE TRANSPORT SHIFTING EAST OF THE AREA.

WITH A VERY MOIST AIRMASS IN PLACE AND RELATIVELY HIGH MELTING
LEVEL...LOOK FOR THE LIKELIHOOD OF TORRENTIAL DOWNPOURS FROM ANY
GIVEN THUNDERSTORM. THIS WILL NO DOUBT LEAD TO MORE HYDROLOGY ISSUES
WHICH IS COVERED IN THE HYDROLOGY SECTION BELOW.

ON FRIDAY...LOOK FOR A COLD FRONT TO PUSH EAST OUT OF THE PLAINS
INTO THE UPPER MISSISSIPPI RIVER REGION. HOWEVER...MODELS ARE TAKING
BETTER 925-850MB MOISTURE TRANSPORT EAST AND SOUTH OF THE AREA. AS
SUCH...TAILORED SHOWER THUNDERSTORMS PROBABILITIES FROM LIKELY
ACROSS NORTHEAST IA INTO CENTRAL WI AND 50-55 POPS OVER THE REST OF
THE AREA. OTHERWISE...LOOK FOR HIGHS RIGHT AROUND NORMAL IN THE
70S.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 307 PM CDT THU MAY 30 2013

FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT...WILL SEE THE CLOSED LOW OVER
THE DAKOTAS MOVE THROUGH THE UPPER MISSISSIPPI RIVER VALLEY REGION.
STEEP LAPSE RATES UNDER THE COOL CYCLONIC FLOW ALOFT WILL CONTINUE
TO PRODUCE SHOWER AND THUNDERSTORM CHANCES. HIGH PRESSURE WILL THEN
BUILD INTO THE REGION SUNDAY THROUGH MONDAY FINALLY FOR A PERIOD OF
DRY WEATHER. LOOK FOR COOLER HIGHS SUNDAY AND MONDAY IN THE 60S.
THIS DRY PERIOD WILL BE BRIEF THOUGH AS MODELS SHOWING GOOD
CONSISTENCY IN BRINGING YET ANOTHER LOW PRESSURE SYSTEM AND
ASSOCIATED SHOWER/THUNDERSTORM CHANCES FROM SOUTHERN CANADA AND THE
NORTHERN PLAINS INTO THE REGION TUESDAY THROUGH THURSDAY. COOLER
THAN NORMAL TEMPERATURES WILL ALSO RESULT WITH HIGHS CONTINUING
MAINLY IN THE 60S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED
AT 1225 PM CDT THU MAY 30 2013

FORECAST THIS PERIOD REMAINS DIFFICULT...ESPECIALLY THIS AFTERNOON
AND EVENING. ANOTHER ROUND OF MORE WIDESPREAD SHRA/TSRA EXPECTED TO
SPREAD ACROSS THE TAF SITES THIS AFTERNOON/EVENING WITH PERIOD OF
MVFR CIGS AND IFR/MVFR VSBYS IN STRONGER STORM CORES. GENERALLY LEFT
TSRA MENTION IN TAFS FOR THIS AFTERNOON AS VCTS AND CB DUE TO
UNCERTAINTIES OF THE TIMING AND TSRA PASSING OVER A TAF SITE. PLAN
ON TAF UPDATES AS CONVECTION MODE/TIMING BECOME CLEARER THRU THE
AFTERNOON.

TIGHT PRESSURE GRADIENT REMAINS OVER THE AREA THIS AFTERNOON FOR
SOUTH WINDS 15-20KT G25-30KTS. GRADIENT RELAXES A BIT TONIGHT BUT
WIND LOOK TO REMAIN SOUTH 10-15KTS...FOR GOOD BOUNDARY LAYER
STIRRING/MIXING TO LIMIT BR FORMATION. ONCE THE MID LEVEL TROUGH
AXIS PASSES TONIGHT...SFC TO MID LEVEL FLOW SWINGS A BIT MORE
SOUTHWEST...BRINGING SOME SLIGHTLY DRIER AIR INTO THE AREA.
GENERALLY SCT030 CLOUDS EXPECTED LATER TONIGHT/FRI MORNING BEHIND
THIS PASSING FEATURE.

&&

.HYDROLOGY...THIS AFTERNOON INTO TONIGHT
ISSUED AT 307 PM CDT THU MAY 30 2013

HEAVY RAINFALL RESULTED FROM THUNDERSTORMS ACROSS THE AREA WEDNESDAY
AFTERNOON AND EVENING WITH AMOUNTS OF 2 TO 3 INCHES REPORTED ACROSS
PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST
WISCONSIN. LOCALLY HIGHER AMOUNTS OF 4 INCHES WERE ALSO REPORTED IN
NORTHEAST IOWA. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS EXPECTED
ACROSS THE AREA THROUGH THIS EVENING...WHICH COULD LEAD TO FLASH
FLOODING. DUE TO ALREADY SATURATED SOILS...RUNOFF WILL LIKELY
PRODUCE FLOODING ISSUES. ALSO...AREA RIVERS WILL LIKELY CONTINUE TO
SEE RISES AND POSSIBLE FLOODING WITH ANY ADDITIONAL RAINFALL. HAVE
THEREFORE CONTINUED THE FLASH FLOOD WATCH INTO TONIGHT FOR AREAS
MAINLY ALONG AND SOUTH OF I-94.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...

WI...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WIZ032>034-041-042-
     053>055-061.

MN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MNZ079-086>088-
     094>096.

IA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR IAZ008>011-018-019-
     029-030.

&&

SHORT TERM...DAS
LONG TERM....DAS
AVIATION.....RRS
HYDROLOGY....DAS
Hazardous weather outlook, May 30, 12:01 PM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1201 PM CDT THU MAY 30 2013

WIZ017-029-043-044-311100-
ADAMS-CLARK-JUNEAU-TAYLOR-
1201 PM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL
AND CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON INTO THIS
EVENING...WITH AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL POSSIBLE.
THIS COULD RESULT IN FLASH FLOODING OR RIVER FLOODING.

A FEW OF THE STORMS COULD BE SEVERE THIS AFTERNOON AND EARLY THIS
EVENING...WITH DAMAGING WINDS AND ISOLATED TORNADOES THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE LIKELY FOR PARTS OF THE AREA ON FRIDAY...WITH
ISOLATED CHANCES SATURDAY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED.

SOME RIVERS AND STREAMS COULD RUN HIGH THROUGH THE WEEKEND.

THUNDERSTORM CHANCES RETURN TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING...MANLY BETWEEN 2 PM AND 7 PM. RAINFALL REPORTS ARE
APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041-
042-053>055-061-311100-
ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-
FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-LA CROSSE-MITCHELL-MONROE-MOWER-
OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
1201 PM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO WESTERN WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT ALONG WITH SEVERAL AREAL FLOOD AND
RIVER FLOOD WARNINGS.

SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON INTO THIS
EVENING...WITH AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL POSSIBLE.
THIS COULD RESULT IN MORE FLASH FLOODING OR RIVER FLOODING.

A FEW STORMS COULD BE SEVERE THIS AFTERNOON AND EARLY THIS
EVENING...WITH DAMAGING WINDS...ISOLATED TORNADOES AND THE HEAVY
RAINS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE LIKELY FOR PARTS OF THE AREA ON FRIDAY...WITH
ISOLATED CHANCES SATURDAY AFTERNOON. THERE WILL BE A SMALL SEVERE
THREAT FRIDAY...MOSTLY FOR NORTHEAST IOWA AND FAR SOUTHWEST
WISCONSIN. FLASH FLOODING...LARGE HAIL AND DAMAGING WINDS ARE THE
THREATS.

MANY RIVERS WILL BE IN FLOOD OR RUNNING HIGH THROUGH THE WEEKEND.

THUNDERSTORM CHANCES RETURN TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING...MAINLY BETWEEN 2 PM AND 7 PM. SPOTTERS MAY BE NEEDED
AGAIN ON FRIDAY OVER PARTS OF NORTHEAST IOWA AND FAR SOUTHWEST
WISCONSIN.

RAINFALL REPORTS ARE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

DAS/RIECK/RRS

In the hours before

Special weather statement, May 30, 12:33 PM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1233 PM CDT THU MAY 30 2013

IAZ010-011-029-030-MNZ079-087-088-095-096-WIZ017-029-032>034-
041>044-053>055-061-301930-
ADAMS-ALLAMAKEE-BUFFALO-CLARK-CLAYTON-CRAWFORD-FAYETTE-FILLMORE-
GRANT-HOUSTON-JACKSON-JUNEAU-LA CROSSE-MONROE-OLMSTED-RICHLAND-
TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
1233 PM CDT THU MAY 30 2013

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WERE DEVELOPING ACROSS
THE AREA EARLY THIS AFTERNOON. THESE WERE MOVING NORTH AT ABOUT
50 MPH. AS THEY PASS...EXPECT BRIEF HEAVY RAIN AND SOME GUSTY WINDS.

A TORNADO WATCH IS IN EFFECT THIS AFTERNOON. EARLY THIS AFTERNOON
THE MAIN THREAT FROM ANY THUNDERSTORMS THAT WOULD BECOME SEVERE
WOULD BE DAMAGING WINDS. BY LATER THIS AFTERNOON AND EARLY THIS
EVENING...WINDS ALOFT ARE EXPECTED TO CHANGE DIRECTION A BIT...
AND ANY STORMS THAT WOULD BECOME SEVERE COULD PRODUCE BOTH THE
DAMAGING WINDS AND ISOLATED TORNADOES.

RRS
Special weather statement, May 30, 2:39 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
239 PM CDT THU MAY 30 2013

IAZ010-011-029-030-MNZ079-087-088-095-096-WIZ017-029-032>034-
041>044-053>055-061-302130-
ADAMS-ALLAMAKEE-BUFFALO-CLARK-CLAYTON-CRAWFORD-FAYETTE-FILLMORE-
GRANT-HOUSTON-JACKSON-JUNEAU-LA CROSSE-MONROE-OLMSTED-RICHLAND-
TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
239 PM CDT THU MAY 30 2013

SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED TO MOVE QUICKLY
NORTH ACROSS THE AREA THIS AFTERNOON. THESE WERE MOVING NORTH AT
ABOUT 50 MPH. AS THEY PASS...EXPECT A PERIOD OF BRIEF HEAVY RAIN AND
SOME GUSTY WINDS.

A TORNADO WATCH IS IN EFFECT THIS AFTERNOON. ANY STORMS THAT WOULD
BECOME SEVERE THROUGH THE MID AND LATE AFTERNOON HOURS COULD PRODUCE
DAMAGING WINDS AND ISOLATED TORNADOES.

RRS
Local storm report, May 30, 2:44 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
244 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     TSTM WND GST     1 S LANCASTER           42.83N 90.71W
05/30/2013  M70 MPH          GRANT              WI   911 CALL CENTER

            IN THE ORCHARD MANOR AREA

&&

GL
Local storm report, May 30, 4:29 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
429 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     TSTM WND DMG     4 NW BIG FLATS          44.16N 89.86W
05/30/2013                   ADAMS              WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

0416 PM     TSTM WND DMG     ADAMS                   43.56N 92.72W
05/30/2013                   MOWER              MN   911 CALL CENTER

            TREES AND POWER LINES DOWN

0427 PM     TSTM WND DMG     4 SW GRAND MARSH        43.86N 89.77W
05/30/2013                   ADAMS              WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

&&

SHEA
Special weather statement, May 30, 4:41 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
441 PM CDT THU MAY 30 2013

IAZ011-029-030-WIZ053>055-061-302345-
ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND-VERNON-
441 PM CDT THU MAY 30 2013

...STRONG TO SEVERE THUNDERSTORMS APPROACHING PORTIONS OF NORTHEAST
IOWA AND SOUTHWEST WISCONSIN...

AT 436 PM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS
FROM CEDAR RAPIDS TO NEAR THE QUAD CITIES...MOVING NORTHEAST AT 50
MPH.

THESE STORMS WILL MOVE INTO NORTHEAST IOWA BETWEEN 500 AND 515
PM...AND SOUTHWEST WISCONSIN BETWEEN 515 AND 530 PM.

WIND GUSTS UP TO 55 MPH AND TORRENTIAL DOWNPOURS WILL LIKELY
ACCOMPANY THESE THUNDERSTORMS. SEVERE WEATHER HAS BEEN REPORTED WITH
THESE STORMS. WARNINGS MAY BE NEEDED AS THESE STORMS GET CLOSER.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
OELWEIN...MAYNARD...FAYETTE...ARLINGTON...WEST UNION AND STRAWBERRY
POINT...VIROQUA...RICHLAND CENTER...LANCASTER...CUBA
CITY...LANSING...HARPERS FERRY...BOSCOBEL

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM THURSDAY EVENING FOR
NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

ZT
Local storm report, May 30, 4:59 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
459 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     TSTM WND DMG     ADAMS                   43.96N 89.82W
05/30/2013                   ADAMS              WI   911 CALL CENTER

            TREES AND POWER LINES DOWN

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:28 PM CDTRiver Flood WarningARXClayton4 days
May 29, 8:28 PM CDTRiver Flood WarningARXClayton4 days
May 29, 8:28 PM CDTRiver Flood WarningARXAllamakee3 days
May 29, 9:18 PM CDTAreal Flood WarningARXChickasaw12 hr
May 29, 10:27 PM CDTFlash Flood WarningARXFloyd, Howard, Mitchell8 hr
May 29, 10:43 PM CDTAreal Flood WarningARXHoward, Winneshiek10 hr
May 30, 12:03 AM CDTAreal Flood WarningARXClayton9 hr
May 30, 12:20 AM CDTAreal Flood WarningARXAllamakee, Clayton, Winneshiek9 hr
May 30, 1:23 AM CDTAreal Flood WarningARXFloyd, Howard, Mitchell8 hr
May 30, 2:01 AM CDTAreal Flood WarningARXFayette7 hr
May 30, 9:06 AM CDTAreal Flood WarningARXClayton, Fayette7 hr
May 30, 10:50 AM CDTRiver Flood WarningARXAllamakee, Clayton72 hr
May 30, 5:44 PM CDTSevere Thunderstorm WarningARXAllamakee46 min
May 29, 7:02 PM CDTFlash Flood WarningARXClark, Jackson, Monroe8 hr
May 29, 7:09 PM CDTSevere Thunderstorm WarningARXAdams, Juneau66 min
May 29, 8:40 PM CDTRiver Flood WarningARXBuffalo, Trempealeau6 days
May 29, 11:18 PM CDTAreal Flood WarningARXLa Crosse10 hr
May 30, 1:36 PM CDTTornado WarningARXClark, Jackson24 min
May 30, 2:21 PM CDTTornado WarningARXClark24 min
May 30, 2:26 PM CDTTornado WarningARXGrant49 min
May 30, 3:08 PM CDTTornado WarningARXRichland37 min
May 30, 3:38 PM CDTRiver Flood WarningARXJackson37 hr
May 30, 3:40 PM CDTTornado WarningARXAdams, Juneau35 min
May 30, 3:50 PM CDTSevere Thunderstorm WarningARXAdams, Juneau55 min
May 30, 4:33 PM CDTSevere Thunderstorm WarningARXAdams42 min
May 30, 6:23 PM CDTSevere Thunderstorm WarningARXJackson, La Crosse, Monroe, Richland, Trempealeau, Vernon67 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.